Remote Access Electronic Research Announcements

Electronic Research Announcements

ISSN 1079-6762



A deterministic displacement theorem
for Poisson processes

Author: Oliver Knill
Journal: Electron. Res. Announc. Amer. Math. Soc. 3 (1997), 110-113
MSC (1991): Primary 58F05, 82C22, 60G55; Secondary 70H05, 60K35, 60J60
Published electronically: October 28, 1997
MathSciNet review: 1475535
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We announce a deterministic analog of Bartlett's displacement theorem. The result is that a Poisson property is stable with respect to deterministic Hamiltonian displacements. While the random point configurations move according to an $n$-body evolution, the mean measure $P$ satisfies a nonlinear Vlasov type equation $\dot{P} + y \cdot \nabla _x P - \nabla _y \cdot E(P) = 0$. Combined with Bartlett's theorem, the result generalizes to interacting Brownian particles, where the mean measure satisfies a McKean-Vlasov type diffusion equation $\dot{P} + y \cdot \nabla _x P-\nabla _y \cdot E(P)- c \Delta P=0$.

References [Enhancements On Off] (What's this?)

  • 1. L. A. Bunimovich et al., Dynamical systems II, Encyclopaedia of Mathematical Sciences, vol. 2 (Ya. G. Sinai, ed.), Springer-Verlag, Berlin, 1989. MR 91i:58079
  • 2. J. F. C. Kingman, Poisson processes, Oxford Studies in Probability, vol. 3, Clarendon Press, Oxford University Press, New York, 1993. MR 94a:60052
  • 3. H. Spohn, Large scale dynamics of interacting particles, Texts and monographs in physics, Springer-Verlag, New York, 1991.

Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (1991): 58F05, 82C22, 60G55, 70H05, 60K35, 60J60

Retrieve articles in all journals with MSC (1991): 58F05, 82C22, 60G55, 70H05, 60K35, 60J60

Additional Information

Oliver Knill
Affiliation: Department of Mathematics, University of Arizona, Tucson, AZ 85721
Address at time of publication: Department of Mathematics, University of Texas, Austin, TX 78712

Keywords: Hamiltonian dynamics, Vlasov dynamics, Poisson point process
Received by editor(s): July 28, 1997
Published electronically: October 28, 1997
Communicated by: Mark Freidlin
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society